Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 28, 2014, 9:30 PM CDT for Eau Claire County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2014, 9:30 PM CDT (02:30 UTC)
- Expired
- Jun 28, 2014, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190
WWUS83 KMPX 290230
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT SAT JUN 28 2014
WIZ027-028-290300-
CHIPPEWA-EAU CLAIRE-
930 PM CDT SAT JUN 28 2014
AT 928 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTH OF PRICE. THIS STORM WAS MOVING NORTH AT
60 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FAIRCHILD.
AUGUSTA.
LAKE EAU CLAIRE COUNTY PARK.
STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4459 9094 4459 9119 4460 9119 4493 9104
4499 9092 4489 9091 4460 9091
TIME...MOT...LOC 0230Z 190DEG 55KT 4455 9106
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:01 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 28, 7:01 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 701 PM CDT SAT JUN 28 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 337 PM CDT SAT JUN 28 2014 EARLY AFTERNOON WATER VAPOR IMAGERY TOGETHER WITH RAP 500MB HEIGHTS AND WINDS SHOWED A NEGATIVELY TILTED TROUGH ACROSS THE EASTERN DAKOTAS DOWN THROUGH THE NE/IA BORDER. A FEW EMBEDDED VORTICITY MAXIMA WITHIN THIS TROUGH WILL LIFT NORTH NORTHEAST AND PROVIDE UPPER LEVEL ASCENT NEEDED FOR SHOWERS AN THUNDERSTORMS THIS AFTERNOON. AT THE SURFACE...A NORTH/SOUTH ORIENTED WARM FRONT WAS LOCATED ACROSS WESTERN/CENTRAL MN...AS EVIDENT BY THE SOUTH SOUTHEASTERLY WINDS AND LOWER 70 DEWPOINTS ON THE EAST SIDE OF THE FRONT...AND SOUTH SOUTHWESTERLY WINDS WITH LOW 60 DEWPOINTS ON THE WEST SIDE OF THE FRONT. CONVERGENCE ALONG THIS BOUNDARY LED TO A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING NORTHWEST MN DOWN THROUGH CENTRAL IOWA. RAP FORECAST SOUNDINGS AHEAD OF THIS LINE OF CONVECTION SHOW GENERALLY SOUTHERLY WINDS THROUGHOUT THE TROPOPAUSE...SO LITTLE IN THE WAY OF DEEP LAYER DIRECTION SHEAR. HOWEVER...CHANGES IN SPEED WITHIN THE LOWER LEVEL OF THE ATMOSPHERE RESULTED IN 15 TO 25KTS OF 1KM SHEAR. MLCAPE WAS 1500 TO 2000J/KG...WHILE THE 0-3KM CAPE AROUND 50J/KG. GIVEN THE AFOREMENTIONED PARAMETERS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM CDT. THE HIRES MODELS CONTINUE TO SHOW THE CONVECTION WEAKENING LATER THIS EVENING AS IT CROSSES INTO WESTERN WI AND OUTRUNS THE UPPER LEVEL FORCING...BUT IN THE MEAN TIME A FEW STRONG WINDS COULD MIX DOWN WITH THE HEAVIER PRECIP CORES...SO FEEL THAT DAMAGING WINDS ARE THE PRIMARY THREAT. LOW LCLS WOULD BE FAVORABLE FOR A BRIEF TORNADO...BUT AT THIS TIME HODOGRAPHS WOULD NOT SUPPORT ANYTHING MORE THAN THAT. THIS PRECIP WILL CONTINUE NORTHEAST OVERNIGHT AS A DRY SLOT DEVELOPS IN IS WAKE. SOUTHWESTERLY WINDS WILL APPROACH WIND ADVISORY CRITERIA...BUT THE STRONGEST WINDS SHOULD BE WEST OF THE CWA. THIS DRY SLOT IS CHARACTERIZED BY STEEP MID LEVEL LAPSE RATES...WHICH WILL MOVE ACROSS THE REGION ON SUNDAY. THE WARM MOIST BOUNDARY LAYER WILL STILL BE IN PLACE...SETTING THE STAGE FOR AFTERNOON CAPE VALUES NEAR 3000J/KG. DEEP LAYER SHEAR WILL INCREASE DURING THE AFTERNOON TO AROUND 50KTS...BUT THE ONE LIMITING FACTOR FOR SEVERE WEATHER IS THE LACK OF LOW LEVEL CONVERGENCE...WHICH IS BETTER TO THE SOUTH ACROSS IOWA. THEREFORE WE STILL HAVE A CONDITIONAL THREAT FOR SEVERE WEATHER...BUT IT WILL DEPEND ON WHETHER OR NOT THE STORMS ARE ABLE TO FIRE IN SOUTHERN/CENTRAL MN. IF THEY DO...EXPECT THEM TO QUICKLY TURN SEVERE...WITH HIGH END SEVERE POSSIBLE...MEANING HAIL OVER 2 INCHES...AND WINDS IN EXCESS OF 75MPH. AS OF NOW...THE BEST CHANCE IS IN SOUTHEASTERN MN...GENERALLY ALONG A LINE FROM FAIRMONT MN THROUGH MANKATO MN TO RED WING MN. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 337 PM CDT SAT JUN 28 2014 LONG TERM ANALYSIS/FORECASTING CUT SHORT TODAY WITH BOTH FORECASTERS FOCUSED ON SHORT TERM DUTIES. OVERALL...THE LONG TERM PERIOD BEGINS WITH A MASSIVE UPPER LOW OVER SOUTHERN MANITOBA. THE FA WILL BE ON THE SOUTHERN FRINGE OF STRONG WESTERLIES EARLY IN THE PERIOD. MODEL SOLUTIONS POINT TO MUCH OF THE CONVECTION BY THE TIME SUNDAY NIGHT ARRIVES WILL BE OVER THE FAR SOUTHERN AND EASTERN FA. SOME BRIEF DRYING WILL OCCUR DURING THE NIGHT...BUT A SHORT WAVE ROTATING AROUND THE UPPER LOW WILL BRING MORE SHOWERS AND THUNDERSTORMS FROM THE CENTRAL PLAINS INTO SOUTHERN MINNESOTA AND ADJOINING AREAS OF WESTERN WI BY MONDAY MORNING. AS THE UPPER LOW MOVES INTO WESTERN ONTARIO DURING THE DAY ON MONDAY...THE SOUTHERN ACTIVITY WILL SLIDE EAST WHILE SCATTERED SHOWERS BEGIN MOVING IN FROM THE NORTHWEST. THE COLD TROUGH ALOFT WILL BE OVER THE REGION ON TUESDAY WITH SCATTERED SHOWERS EXPECTED ALONG WITH HIGHS ONLY IN THE MIDDLE 60S TO LOWER 70S. WEDNESDAY WILL BE ANOTHER COOL DAY WITH SIMILAR HIGHS AND YET ANOTHER THREAT FOR SHOWERS AS THE FINAL SHORT WAVE ROTATES THROUGH. THURSDAY IS OUR ONLY SOLID DRY DAY BEFORE THE UPPER FLOW TURNS MORE WESTERLY ALLOWING SHORT WAVE ENERGY IN FROM THE PLAINS. THIS WILL LIKELY LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS FOR FRIDAY (4TH OF JULY) AND SATURDAY. HIGH TEMPERATURES WILL REBOUND LATE IN THE WEEK WITH SEASONAL HIGHS IN THE LOWER TO MIDDLE 80S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 700 PM CDT SAT JUN 28 2014 SHOWERS/THUNDERSTORMS CONTINUE TO WORK SLOWLY EAST ALONG THE MN/WI BORDER EARLY THIS EVENING. KRNH WILL RECEIVE BOUTS OF VERY HEAVY RAIN THROUGH 01Z WITH KEAU IN LINE FROM 01Z-03Z. ISOLATED THUNDERSTORMS WILL CONTINUE AROUND KMSP THROUGH 02Z WHILE AN ISOLATED SHOWER/THUNDERSTORM IS POSSIBLE AT KAXN AND KRWF. THE PRECIPITATION DIMINISHES FOR THE OVERNIGHT HOURS. HAVE BACKED TRACKED ON THE IFR CEILING FORECAST ACROSS EASTERN MN AND WESTERN WI FOR LATE TONIGHT. STILL INDICATED MVFR FOG TOWARDS DAYBREAK BUT FEEL THAT THE LOW LEVEL SATURATION WILL DIMINISH SOME AS A SURFACE TROUGH MOVES THROUGH AFTER MIDNIGHT. CONFIDENCE ON SHOWER/THUNDERSTORM ACTIVITY FOR THE TAF SITES ON SUNDAY IS LOW AT THIS TIME. MOST CONVECTION ALLOWING MODELS KEEP THE ACTIVITY SOUTH OF THE TAF SITES ALTHOUGH ONE SOLUTION HAS SCATTERED CONVECTION DEVELOPING FROM KAXN TO KSTC AROUND 21Z. AT THIS POINT INDICATED VCSH. SSW WINDS 15-20 KNOTS DEVELOPING AFTER 15Z WITH GUSTS 25-30 KNOTS. KMSP...SHOWERS AND ISOLATED THUNDERSTORMS DIMINISHING BY 02Z. VFR OVERNIGHT. SSW WINDS INCREASING AFTER 16Z WITH 16-18 KNOTS GUSTING 25 KNOTS. CONFIDENCE IS LOW ON SHOWER/THUNDERSTORM THREAT SUNDAY AFTERNOON WITH ONLY VCSH MENTIONED AT THIS TIME. /OUTLOOK FOR KMSP/ SUN NITE...VFR. WINDS SW 10KTS. MON...VFR. WINDS SW 15KTS. TUE...VFR WITH MVFR CIGS AND SCT SHRA POSSIBLE. WINDS NW 15-20KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...RAH AVIATION...RAH
Hazardous weather outlook, Jun 28, 4:25 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 AM CDT SAT JUN 28 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 425 AM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MINNESOTA. THUNDERSTORMS WILL GROW MORE NUMEROUS THIS AFTERNOON AND EVENING WHICH COULD BECOME SEVERE. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL AND LOCALIZED FLOODING. RIVER FLOODING WILL CONTINUE WITH MANY LOCAL RIVERS AND STREAMS RUNNING VERY HIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ACROSS SOUTHERN AND EASTERN MINNESOTA...INCREASING IN COVERAGE AND EXPANDING EAST INTO WISCONSIN SUNDAY EVENING. ALL MODES OF SEVERE WEATHER WOULD BE POSSIBLE INITIALLY...INCLUDING LARGE HAIL...DAMAGING WINDS...AND TORNADOES WITH THE THREAT BECOMING MAINLY DAMAGING WINDS SUNDAY NIGHT. RIVER FLOODING WILL CONTINUE THROUGH MUCH OF NEXT WEEK ON PORTIONS OF THE MINNESOTA RIVER...CROW RIVER...AND THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH SUNDAY NIGHT. BORGHOFF
In the hours before
Special weather statement, Jun 28, 5:06 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
506 PM CDT SAT JUN 28 2014
MNZ060>062-070-282245-
ANOKA-DAKOTA-HENNEPIN-RAMSEY-
506 PM CDT SAT JUN 28 2014
...THUNDERSTORMS MOVING INTO ANOKA...DAKOTA...HENNEPIN AND RAMSEY
COUNTIES THROUGH 545 PM CDT...
AT 504 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR FORT SNELLING. THIS STORM WAS MOVING NORTH AT 40
MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 45 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ST. PAUL.
HIGHLAND PARK.
MN STATE FAIR.
ROSEVILLE.
ARDEN HILLS.
CIRCLE PINES.
LEXINGTON.
LAT...LON 4513 9302 4512 9300 4491 9304 4492 9313
4487 9320 4489 9328 4540 9330 4541 9329
4541 9302
TIME...MOT...LOC 2205Z 184DEG 36KT 4492 9317Special weather statement, Jun 28, 5:32 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 PM CDT SAT JUN 28 2014
MNZ060>062-070-282330-
ANOKA-DAKOTA-HENNEPIN-RAMSEY-
532 PM CDT SAT JUN 28 2014
...URBAN AND SMALL STREAM FLOODING IS LIKELY IN AND AROUND MINNEAPOLIS
AND ST. PAUL...
AT 530 PM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
URBAN AND SMALL STREAM FLOODING. RAINFALL AMOUNTS OF A HALF TO ONE
INCH HAVE BEEN NOTED WITHIN ABOUT A 30 MINUTE PERIOD. THESE HIGH
RAINFALL RATES ARE LEADING TO RAPID PONDING OF WATER IN LOW LYING
AREAS AND AREAS WITH POOR DRAINAGE.
&&
LAT...LON 4521 9302 4513 9302 4512 9298 4490 9298
4489 9302 4488 9301 4481 9300 4479 9302
4479 9336 4521 9337Local storm report, Jun 28, 5:39 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT SAT JUN 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 E FARMINGTON 44.66N 93.16W
06/28/2014 M1.68 INCH DAKOTA MN MESONET
RECORDED 1.68" OF RAINFALL IN ONE HOUR
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 28, 5:57 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
557 PM CDT SAT JUN 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HEAVY RAIN 2 W LINO LAKES 45.16N 93.12W
06/28/2014 M1.72 INCH ANOKA MN MESONET
1.72" OF RAINFALL RECORDED DURING LAST HOUR
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jun 28, 6:18 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 PM CDT SAT JUN 28 2014
MNZ053-063-070-WIZ014-015-023>025-290115-
BARRON-CHISAGO-DAKOTA-DUNN-PIERCE-POLK-ST. CROIX-WASHINGTON-
618 PM CDT SAT JUN 28 2014
...URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG THE MINNESOTA AND
WISCONSIN BORDER REGION...
AT 617 PM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
URBAN AND SMALL STREAM FLOODING. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING BETWEEN 1 AND 2 INCHES OF RAIN IN AN HOUR. THESE HIGH RAINFALL
RATES ARE RESULTING IN WATER QUICKLY PONDING IN LOW LYING AND POOR
DRAINAGE AREAS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES.
&&
LAT...LON 4574 9285 4565 9287 4565 9254 4573 9253
4572 9215 4454 9214 4457 9255 4471 9273
4463 9274 4463 9279 4460 9280 4462 9301
4489 9302 4490 9298 4512 9298 4513 9302
4556 9303 4556 9314 4574 9314Special weather statement, Jun 28, 9:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT SAT JUN 28 2014
WIZ027-028-290300-
CHIPPEWA-EAU CLAIRE-
930 PM CDT SAT JUN 28 2014
AT 928 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTH OF PRICE. THIS STORM WAS MOVING NORTH AT
60 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FAIRCHILD.
AUGUSTA.
LAKE EAU CLAIRE COUNTY PARK.
STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4459 9094 4459 9119 4460 9119 4493 9104
4499 9092 4489 9091 4460 9091
TIME...MOT...LOC 0230Z 190DEG 55KT 4455 9106
CLFNearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.